Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 6, NWS Grand Rapids, MI

April 27, 2011Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Apr 27, 2011, 10:00 AM EDT for Kalamazoo County, Michigan. It took effect at Apr 28, 2011, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 10:00 AM EDT (14:00 UTC)
In effect from
Apr 28, 2011, 8:00 AM EDT
Expired
Apr 27, 2011, 9:43 PM EDT
In force
Issued by
NWS Grand Rapids, MI
Flood severity
Minor

County Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Portage River near Vicksburg (VCKM4).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
7 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WGUS43 KGRR 271400
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT WED APR 27 2011

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.SIGNIFICANT RAINFALL OVER THE LAST 36 HOURS...IN ADDITION TO
RAINFALL THIS MORNING AND POSSIBLY TONIGHT...MAY PUSH THE PORTAGE
RIVER ABOVE FLOOD STAGE AT VICKSBURG. SOME SHOWERS ARE EXPECTED
THURSDAY AS WELL BUT SIGNIFICANT RAINFALL IS NOT ANTICIPATED. DRY
WEATHER WILL RETURN FOR FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.


THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC077-281600-
/O.NEW.KGRR.FL.W.0006.110428T1200Z-110430T1800Z/
/VCKM4.1.ER.110428T1200Z.110428T1800Z.110429T1800Z.NR/
1000 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PORTAGE RIVER NEAR VICKSBURG.
* FROM THURSDAY MORNING TO SATURDAY AFTERNOON.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 4.6 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 5.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.1 FEET 
  ON APR 1 1949.  

$$

HOVING
3 follow-up statements
842 
WGUS83 KGRR 271600
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 PM EDT WED APR 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  MUSKEGON RIVER NEAR CROTON AFFECTING NEWAYGO COUNTY
  GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY
  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-281800-
/O.CON.KGRR.FL.W.0007.110428T0734Z-110504T2124Z/
/CMPM4.1.ER.110428T0734Z.110501T1200Z.110503T2124Z.NO/
1200 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR COMSTOCK PARK.
* FROM LATE TONIGHT TO WEDNESDAY MAY 04.
* AT  7:52 AM WEDNESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 12.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...ABRIGADOR TRAIL IS UNDERWATER AND MINOR 
  FLOODING OF HOMES OCCURS ALONG ABRIGADOR TRAIL AND WILLOW DRIVE
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET
  ON FEB 15 2009.  

$$

MIC077-281759-
/O.CON.KGRR.FL.W.0006.110428T1200Z-110430T1800Z/
/VCKM4.1.ER.110428T1200Z.110428T1800Z.110429T1800Z.NR/
1200 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* FROM THURSDAY MORNING TO SATURDAY AFTERNOON.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 4.6 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 5.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET 
  ON MAR 13 2009.  

$$

MIC123-281759-
/O.EXT.KGRR.FL.W.0005.110427T1338Z-110503T0000Z/
/CROM4.1.ER.110427T1145Z.110428T0000Z.110502T1200Z.NO/
1200 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSKEGON RIVER NEAR CROTON.
* FROM THIS MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 10.0 FEET...EXPECT MINOR FLOODING OF COTTAGES AND 
  CABINS UPSTREAM OF NEWAYGO IN THE DEVILS HOLE AREA AND DOWNSTREAM 
  OF NEWAYGO AT OLD WOMAND BEND...ANDERSON FLATS...AND LOWER 
  BRIDGETON AREA
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET
  ON MAY 24 2004.  

$$

MIC073-281759-
/O.CON.KGRR.FL.W.0004.110428T0600Z-110430T1200Z/
/MPTM4.1.ER.110428T0600Z.110428T1800Z.110430T0000Z.NO/
1200 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* FROM LATE TONIGHT TO SATURDAY MORNING.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 8.5 FEET BY TOMORROW EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET 
  ON APR 17 1992.  

$$
456 
WGUS83 KGRR 271959
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT WED APR 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY
  MUSKEGON RIVER NEAR CROTON AFFECTING NEWAYGO COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY
  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.SIGNIFICANT RAINFALL HAS OCCURRED OVER THE LAST 36 HOURS...IN
THE RANGE OF ONE TO THREE INCHES.  SOME SHOWERS ARE EXPECTED
THURSDAY AS WELL WITH RAINFALL AMOUNTS IN THE HALF INCH TO ONE INCH
RANGE. DRY WEATHER WILL RETURN FOR FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-282159-
/O.EXT.KGRR.FL.W.0007.110428T0154Z-110505T0600Z/
/CMPM4.1.ER.110428T0154Z.110501T0000Z.110504T0600Z.NO/
359 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR COMSTOCK PARK.
* FROM THIS EVENING TO THURSDAY MAY 05.
* AT 12:33 PM WEDNESDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 12.8 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 13.0 FEET...ABRIGADOR TRAIL IS UNDERWATER AND MINOR 
  FLOODING OF HOMES OCCURS ALONG ABRIGADOR TRAIL AND WILLOW DRIVE
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET
  ON FEB 15 2009.  

$$

MIC077-282158-
/O.CON.KGRR.FL.W.0006.110428T1200Z-110430T1800Z/
/VCKM4.1.ER.110428T1200Z.110428T1800Z.110429T1800Z.NR/
359 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* FROM THURSDAY MORNING TO SATURDAY AFTERNOON.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 4.6 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 5.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET 
  ON MAR 13 2009.  

$$

MIC123-282158-
/O.EXT.KGRR.FL.W.0005.000000T0000Z-110503T1200Z/
/CROM4.1.ER.110427T1145Z.110428T1200Z.110503T0000Z.NO/
359 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSKEGON RIVER NEAR CROTON.
* AT  2:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EVENING.
* IMPACT...AT 10.0 FEET...EXPECT MINOR FLOODING OF COTTAGES AND 
  CABINS UPSTREAM OF NEWAYGO IN THE DEVILS HOLE AREA AND DOWNSTREAM 
  OF NEWAYGO AT OLD WOMAND BEND...ANDERSON FLATS...AND LOWER 
  BRIDGETON AREA
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET
  ON MAY 24 2004.  

$$

MIC073-282158-
/O.CON.KGRR.FL.W.0004.110428T0600Z-110430T1200Z/
/MPTM4.1.ER.110428T0600Z.110428T1800Z.110430T0000Z.NO/
359 PM EDT WED APR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* FROM LATE TONIGHT TO SATURDAY MORNING.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 8.5 FEET BY TOMORROW EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET 
  ON APR 17 1992.  

$$

WALTON
948 
WGUS83 KGRR 280143
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 PM EDT WED APR 27 2011

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC077-280213-
/O.CAN.KGRR.FL.W.0006.000000T0000Z-110430T1800Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
943 PM EDT WED APR 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 4.6 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 4.9 FEET 
  TOMORROW MORNING.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.1 FEET 
  ON DEC 29 2008.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 27, 7:45 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 27, 7:45 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 AM EDT WED APR 27 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(423 AM EDT WED APR 27 2011)
STEADY RAINFALL WILL OCCUR TODAY INTO TONIGHT.  MANY AREAS WILL SEE
OVER AN INCH OF RAIN.  THIS EXCESSIVE RAINFALL ON TOP OF WHAT HAS
OCCURRED RECENTLY COULD LEAD TO FLOODING NEAR RIVERS AND IN LOW
LYING AREAS.  THE RAIN WILL LINGER INTO THURSDAY AND THURSDAY
NIGHT...BUT WILL BE MUCH LIGHTER.  FINALLY BY FRIDAY...A DRY DAY IS
EXPECTED WITH CLEARING SKIES.

&&

.SHORT TERM...(423 AM EDT WED APR 27 2011)
(TODAY THROUGH FRIDAY)
THE FLOOD WATCH WILL BE MAINTAINED INTO THURSDAY.  THIS...AS ANOTHER
SOLID AREA OF RAINFALL APPROACHES THE CWA EARLY THIS MORNING.
SURFACE LOW PRESSURE WAS TAKING SHAPE OVER THE OHIO RIVER VALLEY AS
OF 08Z AND WILL MOVE OVER LOWER MICHIGAN BY THIS AFTERNOON.  LOW
LEVEL AND UPPER LEVEL JET DYNAMICS REMAIN FAVORABLE OVER SW LOWER
MICHIGAN FOR A PERSISTENT STEADY RAIN TODAY INTO TONIGHT.  ALL AREAS
WITHIN THE CWA SHOULD SEE AN ADDITIONAL THREE QUARTERS TO ONE AND
HALF INCHES OF RAIN OVER THE NEXT 24 HOURS.  THIS WILL BE FALLING ON
SATURATED GROUNDS AND HIGH RIVER LEVELS DUE TO RECENT RAINS.
THUNDER THREAT LOOKS RATHER MINIMAL AND SHOULD MAINLY OCCUR OVER THE
SE CWA.  NO SEVERE STORMS ARE EXPECTED AS THE LACK OF GOOD HEATING
WILL PREVENT BECOMING UNSTABLE.

THE RAINS WILL LINGER INTO THURSDAY AND THURSDAY NIGHT...BUT WILL BE
MUCH LESS INTENSE.  AN UPPER LEVEL TROUGH WILL KEEP THE MOISTURE IN
PLACE...BUT THE FAVORABLE JET STRUCTURE MOVES OFF TO THE NE.  THE
RAIN MAY END IN SOME PLACES AFTER MIDNIGHT THURSDAY NIGHT.

SKIES SHOULD CLEAR ON FRIDAY AS THE UPPER TROUGH EXITS AND UPPER
RIDGING MOVES INTO THE WESTERN GREAT LAKES.

&&

.LONG TERM...(423 AM EDT WED APR 27 2011)
(FRIDAY NIGHT THROUGH TUESDAY)
MAIN SYSTEM IN THE LONG TERM AFFECTS THE AREA DURING THE SATURDAY
NIGHT AND SUNDAY TIME FRAME. THIS SYSTEM IS CURRENTLY SEEN IN THE
WATER VAPOR IMAGERY SPINNING EAST TOWARD THE PACIFIC NORTHWEST.

FRIDAY NIGHT INTO SATURDAY MORNING SHOULD BE DRY AND AS WE HAVE BEEN
ADVERTISING WILL FEATURE QUIET AND WARM WEATHER. SOUTHERLY WINDS
AHEAD OF THE APPROACHING SYSTEM SHOULD PROVIDE A MILD FRIDAY NIGHT
WITH LOWS IN THE 40S IN MANY AREAS. WE WILL LIKELY NEED TO BUMP UP
OUR LOWS WITH TIME. ON SATURDAY HIGHS WILL LIKELY PUSH INTO THE
UPPER 60S TO LOWER 70S.

SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT AS THE
FRONT PRESSES IN FROM THE WEST. INSTABILITY DOES NOT LOOK ALL THAT
IMPRESSIVE THOUGH. SUNDAY INTO SUNDAY NIGHT SHOWERS WILL LINGER AS A
LOW DRIFTS THROUGH THE OHIO VALLEY.

ON MONDAY THE UPSTREAM UPPER LOW WILL BE SHIFTING OVERHEAD AND
MAINTAINED THE CHANCE FOR SHOWERS. THE UPPER LOW REMAINS ON
TUESDAY...BUT MOISTURE LOOKS VERY LIMITED IN CROSS SECTIONS AS WELL
AS MEAN LAYER RH IN THE 1000-700MB LAYER. TEMPERATURES LOOK TO BE
COOLER THAN NORMAL MONDAY AND TUESDAY AS COOL AIR SLIDES INTO THE
GREAT LAKES ASSOCIATED WITH THE UPPER LOW.

&&

.AVIATION...(745 AM EDT WED APR 27 2011)
SWATH OF RAIN WILL PUSH THROUGH THE TAF SITES THIS MORNING INTO THE
EARLY AFTERNOON. IT APPEARS THERE WILL BE A LULL IN ACTIVITY THIS
AFTERNOON. CONDITIONS ARE MAINLY VFR AT THE PRESENT TIME...BUT
SHOULD DIP INTO MVFR FAIRLY QUICK THIS MORNING. CEILINGS SHOULD
REMAIN MVFR THIS AFTERNOON IN THE WAKE OF THE RAIN. ADDITIONAL RAIN
WILL MOVE IN TONIGHT...WITH IFR CONDITIONS POTENTIALLY DEVELOPING.

&&

.MARINE...(423 AM EDT WED APR 27 2011)
WINDS WILL BE RELATIVELY LIGHT TODAY AND TONIGHT AS LOW PRESSURE
MOVES THROUGH THE REGION.  A SCA MAY BE NEEDED BY LATE THURSDAY
MORNING INTO FRIDAY AS COLD ADVECTION TAKES OVER ON A BRISK WEST
WIND.

&&

.HYDROLOGY...(423 AM EDT WED APR 27 2011)
WIDESPREAD THREE QUARTERS TO ONE AND HALF INCHES OF RAIN IS EXPECTED
OVER THE NEXT 24 HOURS ACROSS THE CWA.  A FLOOD WATCH REMAINS IN
EFFECT ALONG WITH SEVERAL RIVER FLOOD ADVISORIES.  SOME ADVISORIES
MAY NEED TO BE UPGRADED TO WARNINGS OVER THE NEXT COUPLE OF DAYS.
AT THIS POINT THE CWA APPEARS TO BE SQUARELY IN THE BULLS EYE FOR
HEAVY RAIN.  WITH THE WET GROUNDS AND HIGH RIVER LEVELS...HYDRO
CONCERNS WILL LIKELY CONTINUE INTO THE WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH ENTIRE AREA THROUGH THURSDAY EVENING.
LM...NONE.

&&

SYNOPSIS:    JK
SHORT TERM:  JK
LONG TERM:   DUKE
AVIATION:    DUKE
MARINE:      JK
HYDROLOGY:   JK
Hazardous weather outlook, Apr 27, 6:45 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 AM EDT WED APR 27 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-281045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
645 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE TO BE A THREAT THROUGH TONIGHT. ADDITIONAL
RAINFALL OF ONE TO TWO INCHES IS POSSIBLE FROM TODAY INTO TONIGHT.
RIVERS ARE ALREADY HIGH FROM RECENT RAINS AND THE GROUND IS
SATURATED IN MANY AREAS. ADDITIONAL RAIN WILL LEAD TO THE
POTENTIAL FOR ADDITIONAL RISES ON CREEKS AND STREAMS...FLOODING OF
FIELDS AND LOW SPOTS AND FURTHER RISES ON THE MAIN STEM RIVERS.

SOME THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF A SOUTH HAVEN
TO ALMA LINE. SEVERE STORMS ARE NOT EXPECTED WITH HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING STRIKES BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALLER CREEKS AND STREAMS WILL BEGIN TO RECEDE ON THURSDAY AND
FRIDAY WITH ELEVATED LEVELS ON THE MAIN STEM RIVERS...LIKE THE
GRAND...CONTINUING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-281045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
645 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL LEAD TO CONDITIONS
HAZARDOUS TO SMALLER CRAFT THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Special weather statement, Apr 27, 5:17 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 AM EDT WED APR 27 2011

MIZ064>067-071>074-271000-
ALLEGAN-BARRY-CALHOUN-EATON-INGHAM-JACKSON-KALAMAZOO-VAN BUREN-
517 AM EDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 516 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES SOUTHWEST
OF SOUTH HAVEN TO 11 MILES SOUTHWEST OF BATTLE CREEK TO 33 MILES
SOUTHEAST OF JACKSON...MOVING NORTH AT 50 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCE...           HARTFORD...           PAW PAW...
  OSHTEMO...            GALESBURG...          KALAMAZOO...
  LIBERTY TWP...        HORTON...             CONCORD...
  BABCOCK...            CERESCO...            MCDONALD...
  GLENDALE...           AUGUSTA...            CLARK LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8618 4207 8623 4224 8623 4224 8637
      4246 8626 4269 8622 4277 8549 4277 8521
      4254 8414 4207 8414 4207 8512 4211 8533
      4206 8579
TIME...MOT...LOC 0917Z 181DEG 42KT 4207 8652 4221 8533
          4191 8397

JK
Special weather statement, Apr 27, 5:58 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
558 AM EDT WED APR 27 2011

MIZ052-059-066-067-074-271100-
CLINTON-EATON-GRATIOT-INGHAM-JACKSON-
558 AM EDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 44 MILES SOUTHEAST
OF LANSING TO 23 MILES SOUTH OF LANSING...MOVING NORTH AT 50 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  EATON RAPIDS...       WATERLOO TWP...       MUNITH...
  FITCHBURG...          AURELIUS...           LESLIE...
  EDEN...               BUNKER HILL...        STOCKBRIDGE...
  HOLT...               DANSVILLE...          MASON...
  DIMONDALE...          WHEATFIELD TWP...     HASLETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4238 8472 4242 8474 4329 8441 4326 8436
      4278 8436 4278 8415 4219 8413
TIME...MOT...LOC 0958Z 196DEG 42KT 4225 8401 4245 8460

JK
Local storm report, Apr 27, 7:32 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 S GREENVILLE          43.11N 85.26W
04/26/2011  M1.25 INCH       IONIA              MI   TRAINED SPOTTER

            DELAYED REPORT. HAIL WAS OBSERVED ON M-91 NEAR FISK ROAD.

&&

HOVING
Local storm report, Apr 27, 7:42 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
742 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             1 E CUTLERVILLE         42.84N 85.64W
04/26/2011  M1.00 INCH       KENT               MI   COCORAHS

            DELAYED REPORT.

&&

HOVING
Local storm report, Apr 27, 8:12 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
812 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             1 SSW EAST GRAND RAPIDS 42.93N 85.62W
04/26/2011  M1.00 INCH       KENT               MI   COCORAHS

            DELAYED REPORT.

&&

HOVING
Local storm report, Apr 27, 8:18 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.21W
04/26/2011  M1.10 INCH       MUSKEGON           MI   AMATEUR RADIO

            STORM TOTAL RAINFALL.

0518 PM     HEAVY RAIN       SOUTH HAVEN             42.40N 86.28W
04/26/2011  M1.00 INCH       VAN BUREN          MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 4 PM.

0518 PM     HEAVY RAIN       2 S HOLLAND             42.75N 86.11W
04/26/2011  M1.22 INCH       ALLEGAN            MI   AWOS

            RAINFALL FROM MIDNIGHT THROUGH 5 PM.

0518 PM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
04/26/2011  M1.07 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            RAINFALL FROM MIDNIGHT THROUGH 5 PM.

0518 PM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
04/26/2011  M0.96 INCH       KENT               MI   OFFICIAL NWS OBS

            RAINFALL FROM MIDNIGHT THROUGH 5 PM.

0543 PM     HAIL             GREENVILLE              43.18N 85.26W
04/26/2011  E0.25 INCH       MONTCALM           MI   BROADCAST MEDIA

            LASTED A FEW SECONDS.

0545 PM     FUNNEL CLOUD     2 WNW DUTTON            42.85N 85.62W
04/26/2011                   KENT               MI   TRAINED SPOTTER

            BRIEF FUNNEL CLOUD 3 TO 5 MILES SOUTH OF THE M-6 AND
            KALAMAZOO AVENUE INTERSECTION.

0548 PM     HAIL             JAMESTOWN               42.83N 85.84W
04/26/2011  M0.88 INCH       OTTAWA             MI   AMATEUR RADIO

            WINDS ESTIMATED AT 35 MPH.

0548 PM     HAIL             HOLLAND                 42.78N 86.11W
04/26/2011  E0.75 INCH       OTTAWA             MI   TRAINED SPOTTER

0556 PM     HAIL             KENTWOOD                42.90N 85.59W
04/26/2011  E1.25 INCH       KENT               MI   AMATEUR RADIO

            HAIL AT THE INTERSECTION OF KALAMAZOO AVENUE AND M-6.

0605 PM     HAIL             3 N BYRON CENTER        42.85N 85.72W
04/26/2011  M2.00 INCH       KENT               MI   TRAINED SPOTTER

0607 PM     HAIL             1 SSW EAST GRAND RAPIDS 42.93N 85.62W
04/26/2011  M1.00 INCH       KENT               MI   COCORAHS

            DELAYED REPORT.

0607 PM     HAIL             EAST GRAND RAPIDS       42.94N 85.61W
04/26/2011  M1.00 INCH       KENT               MI   PUBLIC

0608 PM     HAIL             1 E CUTLERVILLE         42.84N 85.64W
04/26/2011  M1.00 INCH       KENT               MI   COCORAHS

            DELAYED REPORT.

0620 PM     FLOOD            4 E HOLLAND             42.78N 86.04W
04/26/2011                   OTTAWA             MI   PUBLIC

            WATER OVER THE BANKS ON STREAM.

0625 PM     TSTM WND DMG     5 NW WAYLAND            42.73N 85.72W
04/26/2011                   ALLEGAN            MI   BROADCAST MEDIA

            BARN ROOF RIPPED OFF. REPORTED BY WZZM TV.

0635 PM     HAIL             5 S GREENVILLE          43.11N 85.26W
04/26/2011  M1.25 INCH       IONIA              MI   TRAINED SPOTTER

            DELAYED REPORT. HAIL WAS OBSERVED ON M-91 NEAR FISK ROAD.

0650 PM     HAIL             SHERIDAN                43.21N 85.07W
04/26/2011  M1.50 INCH       MONTCALM           MI   PUBLIC

            THE HAIL RANGED IN SIZE FROM 1 INCH UP TO AN INCH AND A
            HALF.

0650 PM     HAIL             1 WSW OSHTEMO           42.25N 85.70W
04/26/2011  M0.88 INCH       KALAMAZOO          MI   TRAINED SPOTTER

0651 PM     HAIL             BELDING                 43.10N 85.23W
04/26/2011  M1.50 INCH       IONIA              MI   TRAINED SPOTTER

            LARGE VOLUME OF INCH AND ONE HALF HAIL. NO DAMAGE
            VISIBLE.

0657 PM     HAIL             4 S STANTON             43.24N 85.07W
04/26/2011  M1.00 INCH       MONTCALM           MI   TRAINED SPOTTER

0700 PM     LIGHTNING        4 SSW KALAMAZOO         42.23N 85.63W
04/26/2011                   KALAMAZOO          MI   BROADCAST MEDIA

            *** 7 INJ *** SEVEN PEOPLE WERE STRUCK BY LIGHTNING AT A
            PARK.

0700 PM     HEAVY RAIN       CLARE                   43.82N 84.77W
04/26/2011  M1.20 INCH       CLARE              MI   PUBLIC

            THIS WAS A 24 HOUR TOTAL.

0705 PM     HAIL             2 W RICHLAND            42.38N 85.49W
04/26/2011  M1.25 INCH       KALAMAZOO          MI   PUBLIC

0706 PM     HAIL             1 SW KALAMAZOO          42.27N 85.61W
04/26/2011  M1.00 INCH       KALAMAZOO          MI   TRAINED SPOTTER

0708 PM     HAIL             1 E CUTLERVILLE         42.84N 85.64W
04/26/2011  M1.00 INCH       KENT               MI   PUBLIC

0717 PM     HAIL             3 SSW CASCADE           42.88N 85.52W
04/26/2011  M1.25 INCH       KENT               MI   NWS EMPLOYEE

            THIS FELL AT THE NWS OFFICE.

0717 PM     HAIL             1 E KENTWOOD            42.90N 85.57W
04/26/2011  M1.00 INCH       KENT               MI   PUBLIC

0720 PM     HAIL             1 SE ADA                42.94N 85.48W
04/26/2011  M1.00 INCH       KENT               MI   COCORAHS

0731 PM     HAIL             5 W ALMA                43.38N 84.76W
04/26/2011  E0.70 INCH       GRATIOT            MI   TRAINED SPOTTER

0845 PM     FLOOD            4 ESE GRAND RAPIDS      42.95N 85.60W
04/26/2011                   KENT               MI   PUBLIC

            SEVERAL STREETS FLOODED IN THIS AREA WITH ONE CAR STUCK.

1200 AM     HEAVY RAIN       5 NE ROCKFORD           43.17N 85.49W
04/27/2011  M1.75 INCH       KENT               MI   PUBLIC

            THIS WAS A 24 HOUR TOTAL.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:07 PM EDTSevere Thunderstorm WarningGRRClinton38 min
Apr 26, 8:14 PM EDTSevere Thunderstorm WarningGRRIsabella20 min
Apr 26, 8:49 PM EDTRiver Flood AdvisoryGRRNewaygo13 hr
Apr 27, 5:17 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Eaton, Jackson, Kalamazoo and 1 more43 min
Apr 27, 5:58 AM EDTSpecial Weather StatementGRRIngham62 min
Apr 27, 8:43 AM EDTRiver Flood WarningGRRIsabella4 days
Apr 27, 9:38 AM EDTRiver Flood WarningGRRNewaygo6 days
Apr 27, 11:37 AM EDTRiver Flood WarningGRRKent8 days
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRKent6 days
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRROttawa23 hr
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRIonia6 days
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRKent5 days
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRKent72 hr
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRMason6 days
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRMuskegon72 hr
Apr 27, 11:44 AM EDTRiver Flood AdvisoryGRRMecosta72 hr
Apr 27, 2:39 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more4 days
Apr 27, 3:55 PM EDTRiver Flood AdvisoryGRREaton5 days
Apr 27, 3:55 PM EDTRiver Flood AdvisoryGRRIngham5 days
Apr 27, 4:14 PM EDTRiver Flood AdvisoryGRRJackson67 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.